Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Charleston, WV

April 3, 2015Lincoln County, Wayne County, West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood warning at Apr 3, 2015, 6:30 PM EDT for Lincoln County, Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 3 hr. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 6:30 PM EDT (22:30 UTC)
Expired
Apr 3, 2015, 9:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, KY, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:35 PM EDTFLASH FLOOD1 Nw Blaine, KYRECIEVED ABOUT AN INCH OF RAIN IN SHORT TIME... WATER FLOWING OVER CAINES CREEK ROAD
Apr 3, 6:45 PM EDTFLASH FLOOD2 N Charley, KYRIGHT FORK OF GEORGES CREEK COMING OUT OF ITS BANKS
Apr 3, 6:56 PM EDTFLASH FLOOD2 Ssw Durbin, KYRUSH CREEK OUT OF BANKS
Apr 3, 7:00 PM EDTFLOOD2 Ese Gallup, KYFLOODING ALONG GRIFFITHS CREEK. TIME ESTIMATED.
Apr 3, 7:00 PM EDTFLOOD2 Se Ulysses, KYWIDESPREAD STREAM FLOODING IN SOUTHERN LAWRENCE COUNTY KY. SOME MINOR HILL SLIDES ALSO REPORTED.
Apr 3, 7:20 PM EDTFLASH FLOODWebbville, KYCREEKS OUT OF BANKS
Apr 3, 7:30 PM EDTFLOOD4 Wnw Gallup, KYFLOODING ALONG LICK CREEK WITH WATER OVER HWY 3395.
Apr 3, 7:30 PM EDTFLASH FLOODKiahsville, WVWATER OVER ROADS IN KIAHSVILLE WV...VIA SOCIAL MEDIA
Apr 3, 7:45 PM EDTFLASH FLOOD3 Sse Gallup, KYFLOODING ON DONATHON ROAD ALONG BURGESS FORK
Apr 3, 7:50 PM EDTFLASH FLOOD1 Nne Kiahsville, WVLICK CREEK OUT OF ITS BANKS...COVERING LICK CREEK ROAD IN SPOTS
Apr 3, 7:56 PM EDTFLASH FLOOD2 S Louisa, KYWATER ON HIGHWAY 644 NEAR SEE HILL
Apr 3, 8:00 PM EDTFLOOD1 Sw Louisa, KYOVERPASS FLOODED AT THE INTERSECTION OF HWYS 23 AND 32. TIME ESTIMATED.
Apr 3, 8:00 PM EDTFLOODCharley, KYMODERATE STREAM FLOODING REPORTED AROUND THE CHARLEY KY AREA.
Apr 3, 8:05 PM EDTFLASH FLOODEast Lynn, WV*** 1 FATAL *** FEMALE WALKING ON ROAD WAS SWEPT INTO THE CREEK BY FAST MOVING WATER.
Apr 3, 8:10 PM EDTFLASH FLOOD1 N Yawkey, WVBEAR FORK CREEK OUT OF BANKS...COVERING BEAR FORK ROAD
Apr 3, 8:10 PM EDTFLASH FLOODAlkol, WVROUTE 3 BLOCKED DUE TO WATER OVER ROAD
Apr 3, 8:10 PM EDTFLASH FLOODBranchland, WVFOURMILE CREEK OUT OF BANKS...COVERING FOUR MILE CREEK ROAD
Apr 3, 8:15 PM EDTFLASH FLOODHarts, WVFLOODING IN HOUSES AND ACROSS THE ROAD AT FRANCIS CREEK AND LITTLE HARTS
Apr 3, 8:22 PM EDTFLASH FLOOD5 Nw Louisa, KYTHREE D ROAD IS FLOODED AND IMPASSABLE... WATER NEARING HOMES
Apr 3, 8:30 PM EDTFLASH FLOODBlaine, KYWATER OVER BRUSHY CREEK RD IN SEVERAL PLACES
Apr 3, 8:41 PM EDTFLASH FLOOD1 Ssw Webbville, KYREPORT OF MULTIPLE VEHICLES STUCK IN WATER ON KY201 JUST SOUTH OF KY1
Apr 3, 8:46 PM EDTFLASH FLOOD1 Ssw Yatesville Lake S, KYLEFT FORK MORGANS CREEK ROAD BLOCKED BY HIGH WATER
Apr 3, 8:51 PM EDTFLASH FLOOD1 Sse Harts, WVE FORK ROAD FLOODED BY EAST FORK OF BIG HARTS CREEK
Apr 3, 8:53 PM EDTFLASH FLOOD2 Ssw Ranger, WVROUTE 37 CLOSED DUE TO HIGH WATER...ALSO BARBURRY ROAD
Apr 3, 9:14 PM EDTFLASH FLOODKiahsville, WVWATER HAS RISEN MORE...NOW IMPACTING HOUSES...VIA SOCIAL MEDIA
Apr 3, 9:26 PM EDTFLASH FLOOD1 S Ranger, WVVFD REPORTING WATER INTO HOMES ALONG ROUTE 37 AND FOURTEENMILE CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS51 KRLX 032230
FFWRLX
KYC127-WVC043-099-040130-
/O.NEW.KRLX.FF.W.0001.150403T2230Z-150404T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...

* UNTIL 930 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MARTHA TO KIAHSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES 
  WEST   OF BLAINE TO 11 MILES SOUTHEAST OF WAYNE  THE LINE MOVING 
  EAST IN A WAY THAT REPETITIVE DOWNPOURS WILL OCCUR..

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANGER...CHARLEY...SPURLOCKVILLE...ULYSSES...DUNLOW...HARTS AND
  GILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3811 8289 3818 8292 3825 8279 3827 8263
      3824 8259 3831 8251 3830 8230 3823 8228
      3830 8221 3826 8200 3829 8197 3828 8181
      3814 8190 3813 8195 3802 8199 3796 8224
      3797 8254 3788 8263 3797 8284 3798 8302

$$

12
2 follow-up statements
943 
WGUS71 KRLX 040000
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI APR 3 2015

KYC127-WVC043-099-040130-
/O.CON.KRLX.FF.W.0001.000000T0000Z-150404T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-WAYNE WV-LAWRENCE KY-
800 PM EDT FRI APR 3 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
LAWRENCE COUNTY IN KENTUCKY...AND WAYNE AND LINCOLN COUNTIES IN WEST
VIRGINIA...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAD MOVED 
THROUGH...BUT A SECOND LINE OF THUNDERSTORMS WILL PRODUCE OR WORSEN 
FLASH FLOODING.  THESE NEW STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 29 MILES WEST OF MARTHA TO WEBBVILLE...OR ALONG A 
LINE EXTENDING FROM 9 MILES WEST OF WEST LIBERTY TO 6 MILES EAST OF 
GRAYSON LAKE STATE PARK...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YATESVILLE LAKE STATE PARK...BLAINE...CENTERVILLE...FORT GAY...
WAYNE...LOUISA...BEECH FORK STATE PARK...CHARLEY...EAST LYNN LAKE...
ULYSSES...KIAHSVILLE...HAMLIN...DUNLOW...RANGER...GILL...
SPURLOCKVILLE AND HARTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH IN AN HOUR OR LESS ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3811 8289 3818 8292 3825 8279 3827 8263
      3824 8259 3831 8251 3830 8230 3823 8228
      3830 8221 3826 8200 3829 8197 3828 8181
      3814 8190 3813 8195 3802 8199 3796 8224
      3797 8254 3788 8263 3797 8284 3798 8302

$$

12
037 
WGUS71 KRLX 040134
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT FRI APR 3 2015

KYC127-WVC043-099-040142-
/O.EXP.KRLX.FF.W.0001.000000T0000Z-150404T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-WAYNE WV-LAWRENCE KY-
934 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAWRENCE COUNTY IN
KENTUCKY...AND WAYNE AND LINCOLN COUNTIES IN WEST VIRGINIA...

THE HEAVIEST OF THE RAIN WAS OVER...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

SOME STREAMS AND CREEKS CONTINUE TO SLOWLY RISE...AND AN AREA FLOOD 
WARNING REMAINS IN EFFECT UNTIL 11 PM.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3811 8289 3818 8292 3825 8279 3827 8263
      3824 8259 3831 8251 3830 8230 3823 8228
      3830 8221 3826 8200 3829 8197 3828 8181
      3814 8190 3813 8195 3802 8199 3796 8224
      3797 8254 3788 8263 3797 8284 3798 8302

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 5:45 PM EDT, 45 minutes earlier.

Area forecast discussion, Apr 3, 5:45 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
545 PM EDT FRI APR 3 2015

.SYNOPSIS...
COLD FRONT SWEEPS THROUGH TONIGHT. COOLER SATURDAY WITH HIGH PRESSURE
BUILDING IN. DRY EASTER. UNSETTLED WEATHER NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
ADJUSTED POPS PER LATEST RADAR IMAGES SHOWING AN AREA OF NUMEROUS
SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING EAST NORTHEAST ACROSS
OUR KY COUNTIES INTO WV. REST OF FORECAST REMAINS REPRESENTATIVE.

PREVIOUS DISCUSSION BELOW...
A COUPLE OF FEATURES TO NOTE IN THE NEAR TERM PERIOD. STALLED
FRONTAL BOUNDARY ACROSS SOUTHEAST OHIO THIS AFTERNOON...WITH AN
AREA OF LOW PRESSURE GRADUALLY MOVING NORTHEAST OUT OF THE
SOUTHERN IL/IN AREA TOWARDS THE NORTHEAST. ALSO...A WEAK BOUNDARY
LINGERING ACROSS SOUTHERN ZONES...WITH SEVERAL WAVES MOVING EAST
ACROSS THE AREA TODAY.

SATELLITE ESTIMATES OF AROUND THREE QUARTERS TO EIGHT TENTHS OF AN
INCH OF PW ACROSS THE AREA...WITH PW VALUES OF OVER AN INCH JUST TO
OUR SOUTHEAST...AND PROGGED TO INCREASE ACROSS THE REGION AS LOW
CONTINUES TO MOVE NORTHEAST...AND LOW LEVEL JET STRENGTHENS ACROSS
THE AREA. HAVE HAD A FEW FLOODING ISSUES SO FAR THIS
MORNING/AFTERNOON ACROSS PARTS OF EASTERN KY AND SOUTHERN OHIO...AND
AS IN PREVIOUS DISCUSSION...WITH THE BOUNDARY ACROSS THE SOUTH...AND
CONTINUED WAVES OF PRECIP...AND EXPECTED CONVECTION...ELECTED TO
JUST EXPAND THE WATCH ACROSS SOUTHERN AREAS TOO.

INSTABILITY SHOULD INCREASE THIS AFTERNOON...WITH SPC HIGHLIGHTING
SOUTHERN AND EASTERN ZONES IN A SLIGHT RISK...AND REMAINDER OF CWA
OUTSIDE OF VERY NORTHERN ZONES IN MARGINAL...WITH SPC HIGHLIGHTING
MCS ACROSS WESTERN KY THAT WILL CONTINUE TO TREK EASTWARD TOWARDS
OUR REGION AS THE PRIMARY THREAT TO WATCH. STILL THINKING WIND GUSTS
WITH ANY STORMS WILL BE THE PRIMARY THREAT...ALTHOUGH WITH FREEZING
LEVEL AROUND 9000-10000 FEET...HAIL WILL ALSO BE A THREAT. IN
ADDITION...STILL EXPECTING SOME DECENT WIND GUSTS...PARTICULARLY
ALONG AND BEHIND THE FRONT THIS EVENING AND TONIGHT. THERE ARE A FEW
BREAKS IN THE CLOUDS TO OUR WEST...BUT APPEARS AS IF THEY COULD BE
TRYING TO FILL BACK IN. IF THEY CONTINUE TO BREAK...THIS WILL ONLY
HELP TO AID INSTABILITY.

MUCH COLDER AIR WILL RUSH IN FOR TONIGHT AND SATURDAY...WITH THE
POSSIBILITY OF A FEW FLAKES FLYING ACROSS THE HIGHER TERRAIN LATE
TONIGHT. COOLER HIGH PRESSURE TAKES HOLD FOR SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE SHORT TERM PERIOD OF THE FORECAST IS SANDWICHED BETWEEN TWO
UNSETTLED WEATHER PERIODS. HIGH PRESSURE CONTINUES TO BUILD IN
SATURDAY NIGHT AND SUNDAY. SUNDAY MORNING WILL BE CLEAR AND ON THE
COOL SIDE. A COUPLE OF IMPULSES WILL PASS WELL TO THE NORTH SUNDAY
AFTERNOON FROM A WARM FRONT THAT WILL EXTEND FROM CO/NE TO THE
GREAT LAKES. HAVE RAMPED POPS UP ON MONDAY FROM WEST OT EAST IN
ADVANCE OF THE NEXT WEATHER SYSTEM.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
VERY LITTLE CONSENSUS BETWEEN MODELS FOR THE LONG TERM...WITH AN
OVERALL MESSY PATTERN OF WAVES BRINGING SHOWERS AND STORMS THROUGH
MOST OF NEXT WEEK. STUCK VERY CLOSE TO WPC GUIDANCE THROUGHOUT.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
LOCAL MVFR AND IFR CONDITIONS IN SCATTERED RAIN SHOWERS. WILL SEE AN
INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...PARTICULARLY AFTER
20Z...WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS DEVELOPING.
EXPECT STRONG WIND GUSTS AND HAIL IN VICINITY OF ANY STORMS.

IN ADDITION...A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST OHIO
WILL PUSH EAST THIS EVENING...AT THE OHIO RIVER AROUND 00Z...AND
EAST OF THE MOUNTAINS 06Z. EXPECT A PERIOD OF STRONG/GUSTY WINDS
DURING AND POST FRONTAL PASSAGE...ALONG WITH A WIND SHIFT FROM
SOUTHWEST TO WEST THEN NORTHWEST.

EXPECT WIDESPREAD IFR/LIFR CONDITIONS PARTICULARLY AFTER
03Z...LINGERING THROUGH 12-15Z...WHEN GRADUAL IMPROVEMENT TO VFR
IS EXPECTED. IFR MAY LINGER ACROSS HIGHER TERRAIN SLIGHTLY LONGER.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF IFR CONDITIONS MAY VARY
FROM FORECAST. TIMING OF FRONTAL PASSAGE MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  L    L    L    L    L    M    M    M    M    H    H    H
HTS CONSISTENCY  M    L    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    H    H    H    M    M    L    L    L    L
PKB CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    M    M    M    M    M    H    H    H    H

AFTER 00Z SUNDAY...
IFR POSSIBLE IN SHOWERS AND/OR STORMS ON TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ003-004.

&&

SYNOPSIS...FB/MZ/SL
NEAR TERM...ARJ/SL
SHORT TERM...FB
LONG TERM...MZ
AVIATION...SL
Hazardous weather outlook, Apr 3, 10:28 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 AM EDT FRI APR 3 2015

KYZ105-VAZ003-004-WVZ005-013-024>026-033>035-041430-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT IS DAMAGING WIND ALTHOUGH HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ086-087-WVZ006>008-014>016-018-027>030-036>040-046-047-
041430-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT IS DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-041430-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:02 PM EDTSpecial Weather StatementRLXCalhoun, Ritchie, Wirt28 min
Apr 2, 8:14 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne31 min
Apr 3, 5:08 PM EDTAreal Flood WarningRLXWayne6 hr
Apr 3, 5:45 PM EDTAreal Flood WarningRLXCabell, Mason, Putnam6 hr
Apr 3, 6:36 PM EDTSevere Thunderstorm WarningRLXWayne24 min
Apr 3, 7:31 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Logan, Raleigh, Wyoming3 hr
Apr 3, 9:50 AM EDTSpecial Weather StatementRLXCarter, Greenup115 min
Apr 3, 10:36 AM EDTRiver Flood WarningRLXCarter, Greenup43 hr

Nearby

Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.